Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 68, NWS St. Louis, MO

March 30, 2006Boone County, Missouri

NWS St. Louis, MO issued this tornado warning at Mar 30, 2006, 9:20 PM CST for Boone County, Missouri. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2006, 9:20 PM CST (03:20 UTC)
Expired
Mar 30, 2006, 10:00 PM CST
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Boone County, MO

The radar

The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 9:40 PM CSTHAIL 0.883 Se Harrisburg, MOAT ROUTE E AND BENNEDICT ROAD.
Mar 30, 9:40 PM CSTHAIL 1Harrisburg, MO
Mar 30, 9:45 PM CSTHAIL 0.752 S Sturgeon, MO
Mar 30, 9:55 PM CSTHAIL 0.884 Se Harrisburg, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:17 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLSX 310321
TORLSX
MOC019-310400-
/O.NEW.KLSX.TO.W.0068.060331T0320Z-060331T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
920 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* TORNADO WARNING FOR...
  BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 1000 PM CST

* AT 917 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION 9 MILES WEST OF
  ROCHEPORT...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCHEPORT...
  MIDWAY...
  HARRISBURG...
  COLUMBIA...
  HALLSVILLE...
  MURRY...
  STURGEON...
  CENTRALIA...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY
MORNING FOR SOUTHWESTERN ILLINOIS AND NORTHEASTERN MISSOURI.

LAT...LON 3925 9244 3899 9258 3882 9255 3893 9216
      3924 9211

$$

BYRD
2 follow-up statements
000 
WWUS53 KLSX 310349
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CST THU MAR 30 2006

MOC019-310400-
/O.CON.KLSX.TO.W.0068.000000T0000Z-060331T0400Z/
BOONE MO-
948 PM CST THU MAR 30 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR NORTHERN
BOONE COUNTY...

AT 946 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION 5 MILES WEST OF
HALLSVILLE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...
HALLSVILLE AND CENTRALIA.

IN ADDITION TO THE TORNADO...THIS STORM WAS IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3925 9244 3897 9255 3897 9215 3924 9211

$$

BYRD
000 
WWUS53 KLSX 310401
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 PM CST THU MAR 30 2006

MOC019-310410-
/O.EXP.KLSX.TO.W.0068.000000T0000Z-060331T0400Z/
BOONE MO-
1000 PM CST THU MAR 30 2006

...THE TORNADO WARNING FOR NORTHERN BOONE COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3925 9244 3897 9255 3897 9215 3924 9211

$$
BYRD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:03 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 30, 6:03 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CST THU MAR 30 2006

.DISCUSSION...
WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE
WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM.  850 MB WAA ALSO
OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS
LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD
THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN
PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND
MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS
EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE
RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC
TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING
UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW
MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU
AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL
SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE
CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE
NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW
POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID-
UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS
WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK
CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS
ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU
THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR
SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG
MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES
WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT
INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE
CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT
MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN
AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA.

GKS

&&

.AVIATION...
FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS RESULTING FROM A LOW
PRESSURE SYSTEM CENTERED IN SOUTHEAST NE WILL DEVELOP A LINE OF
CONVECTION IN CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND THE
STL METRO AREA AROUND MIDNIGHT. SURFACE WINDS WILL VEER TO THE
SOUTHWEST AFTER THE PASSAGE OF THUNDERSTORMS AND WILL REMAIN
STRONG AROUND 20 TO 30KTS THROUGH 08Z.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 3:31 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST THU MAR 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311230-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
331 PM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE
FORECAST AREA...

A LOW PRESSURE CENTERED OVER KANSAS THIS AFTERNOON WILL MOVE
NORTHEAST INTO IOWA TONIGHT. AS THIS WEATHER SYSTEM APPROACHES IT
SHOULD GENERATE A DRY LINE OR FRONTAL SYSTEM UPON WHICH
THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. THESE SHOULD EXPAND
INTO A FAST MOVING SQUALL LINE WHICH WILL RACE NORTHEAST INTO
EASTERN MISSOURI AND SOUTHERN ILLINOIS LATER THIS EVENING AND
OVERNIGHT HOURS. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH... ALTHOUGH SUPERCELLS WITH
LARGE HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP.

KEEP ABREAST OF LOCAL CONDITIONS AND LATEST STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSETTLED WEATHER WILL LIKELY CONTINUE THIS WEEK. THERE WILL BE
ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY OR SUNDAY NIGHT AND
THEN AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...LAW ENFORCEMENT...AND MEDIA SHOULD BE PREPARED FOR
SEVERE WEATHER ACTIVITY EARLY THIS EVENING AND PARTICULARLY INTO
THE NIGHTTIME HOURS OVER THE ENTIRE AREA.

DUMMER

In the hours before

Local storm report, Mar 30, 7:31 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             1 S BETHEL              39.86N 92.02W
03/30/2006  E0.75 INCH       SHELBY             MO   TRAINED SPOTTER

&&

TILLY
Local storm report, Mar 30, 8:01 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     4 W MADISON             38.68N 90.22W
03/30/2006                   ST. LOUIS CITY     MO   AMATEUR RADIO

            ROOF BLOWN OFF HOUSE AND TRACTOR TRAILER BLOWN OFF ROAD.

&&

SDD
Local storm report, Mar 30, 8:11 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     4 W MADISON             39.47N 92.29W
03/30/2006                   MONROE             MO   AMATEUR RADIO

            ROOF BLOWN OFF HOUSE AND TRACTOR TRAILER BLOWN OFF ROAD.

&&

SDD
Local storm report, Mar 30, 8:16 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             PHILADELPHIA            39.84N 91.74W
03/30/2006  M0.75 INCH       MARION             MO   TRAINED SPOTTER

&&

SDD
Local storm report, Mar 30, 8:53 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
853 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     HANNIBAL                39.71N 91.38W
03/30/2006                   MARION             MO   AMATEUR RADIO

            SIDING TORN OFF A COUPLE OF HOUSES

&&

SDD
Local storm report, Mar 30, 9:19 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     1 N HOLLIDAY            39.51N 92.13W
03/30/2006  M70 MPH          MONROE             MO   AMATEUR RADIO

            SMALL OUT BUILDING OVERTURNED. ANTENNA TOWERS SNAPPED IN
            HALF. SOME SHINGLES TAKEN OFF ROOF.

&&

SDD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:14 PM CSTSevere Thunderstorm WarningLSXShelby31 min
Mar 30, 7:40 PM CSTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby50 min
Mar 30, 8:13 PM CSTSevere Thunderstorm WarningLSXLewis34 min
Mar 30, 9:02 PM CSTSevere Thunderstorm WarningLSXKnox, Lewis43 min
Mar 30, 9:45 PM CSTSevere Thunderstorm WarningLSXAudrain45 min
Mar 30, 9:53 PM CSTSevere Thunderstorm WarningLSXCole, Moniteau52 min
Mar 30, 9:57 PM CSTSevere Thunderstorm WarningLSXMonroe37 min
Mar 30, 10:21 PM CSTSevere Thunderstorm WarningLSXPike, Ralls39 min
Mar 30, 10:30 PM CSTSevere Thunderstorm WarningLSXBoone, Callaway45 min
Mar 30, 11:25 PM CSTSevere Thunderstorm WarningLSXCallaway, Montgomery29 min
Mar 30, 11:29 PM CSTSevere Thunderstorm WarningLSXGasconade, Osage39 min
Mar 30, 11:56 PM CSTSevere Thunderstorm WarningLSXFranklin49 min
Mar 31, 12:08 AM CSTSevere Thunderstorm WarningLSXLincoln52 min
Mar 31, 12:12 AM CSTSevere Thunderstorm WarningLSXSaint Charles, Warren48 min
Mar 31, 12:29 AM CSTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis55 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.